Isochronous Behavior and Diophantine Relations for Complex-Valued Nonlinear Systems

Attilio Maccari


Isochronous systems are not rare in dynamical systems. Three complex-valued nonlinear systems (quadratic and cubic nonlinearity, van der Pol, gyroscopic oscillator) are investigated by an asymptotic perturbation method based on Fourier expansion and time rescaling. Four coupled equations for the amplitude and the phase of solutions are derived. Approximate solutions are obtained and their stability is discussed. We find that in the first two cases the motion is periodic, while in the third case the motion is periodic only if appropriate Diophantine relations are satisfied. Analytic approximate solutions are checked by numerical integration.



Nonlinear Dynamics

Full Text:



F. Calogero, Isochronous systems, Oxford University Press , (2008).

D. Bonheure, C. Fabry, D. Smets, Periodic Solutions of forced isochronous oscillators at resonance, Discrete and continuous dynamical systems 8(4), (2002)

R. Ortega, D. Rojas Periodic oscillators, isochronous centers and resonance, Nonlinearity 32(3), 800-832, (2019)

G. M. Mahmoud, A. Rauh, A. A. Mohamed, On modulated complex non-linear dynamical systems, Il Nuovo Cimento 114B, 31-47 (1999).

R. H. Helleman, Self-generated chaotic behavior in nonlinear mechanics, in G. D. Cohen (ed.) , Fundamental Problems in Statistical Mechanics, Vol. 5, North-Holland, Amsterdam, 165-233 (1980).

T. Bountis, G. M. Mahmoud, Synchronized periodic orbits in beam-beam interaction models: one and two spatial dimensions, Particle Accelerators 22, 129-147 (1987).

G. M. Mahmoud and S. A. Aly, Periodic attractors of complex damped non-linear systems, International Journal of Non-Linear Mechanics 35, 309-323 (2000).

R. Manasevich, J. Mawhin, F. Zanolin, Periodic solutions of some complex-valued Liénard and Rayleigh equations, Nonlinear Analysis 36, 997-1014, (1999)

G. M. Mamoud, Approximate solution of a class of complex nonlinear dynamical systems, Physica A 253, 211-222 (1998).

L. Cveticanin, An approximate solution for a system of the coupled differential equations, Journal of Sound and Vibration 152, 375-380, 1999

L. Cveticanin, Some particular solutions which describe the motion of the rotor, Journal of Sound and Vibration 212, 173-178, 1998

L. Cveticanin, Analytical methods for solving strongly nonlinear differential equations, Journal of Sound and Vibration 214, 325-338, 1998

L. Cveticanin, Analytical approach for the solution of the complex-valued strong nonlinear differential equations of Duffing type, Physica A 297, 348-360, 2001

A. Maccari, Periodic and quasi-periodic motion for complex nonlinear systems, International Journal of Non-Linear Mechanics 38, 575-584, (2003)

A. Maccari, Modulated motion and infinite-period homoclinic bifurcation for parametrically excited Liénard systems, International Journal of Non-Linear Mechanics 35, 239-262 (2000).

A. Maccari, Multiple resonant or non-resonant parametric excitations for nonlinear oscillators, Journal of Sound and Vibration 242, 855-866 (2001).


  • There are currently no refbacks.

Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.

ISSN: 2394-3688

© Science Front Publishers